Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 30, NWS Cheyenne, WY

October 3, 2019

NWS Cheyenne, WY issued this red flag warning at Oct 3, 2019, 2:55 AM MDT. It took effect at Oct 3, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2019, 2:55 AM MDT (08:55 UTC)
In effect from
Oct 3, 2019, 12:00 PM MDT
Expired
Oct 3, 2019, 7:00 PM MDT
In force
7 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

912 
WWUS85 KCYS 030855
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
255 AM MDT Thu Oct 3 2019

...Red Flag Warning this afternoon and evening. Fire Weather 
Watch Friday Afternoon and Early Evening...

.The combination of gusty winds and low humidities will produce 
Red Flag conditions this afternoon and early evening. Strong 
winds and low humidity are also likely on Friday ahead of an 
approaching cold front.

WYZ303-304-040200-
/O.UPG.KCYS.FW.A.0024.191003T1800Z-191004T0100Z/
/O.NEW.KCYS.FW.W.0030.191003T1800Z-191004T0100Z/
/O.NEW.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
255 AM MDT Thu Oct 3 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 
303 AND 304...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 303 AND 304...

The National Weather Service in Cheyenne has issued a Red Flag 
Warning, which is in effect from noon today to 7 PM MDT this 
evening. This replaces the previously issued Fire Weather Watch. 
A new Fire Weather Watch has also been issued for Friday. This 
Fire Weather Watch is in effect from Friday afternoon through 
Friday evening. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304.

* WIND...Southwest 15 to 25 mph with gusts to 35 mph. Winds will
  increase on Friday with gusts up to 50 mph possible

* HUMIDITY...10 to 15 percent.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$

WYZ308-040200-
/O.NEW.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
Laramie Valley/Shirley Basin-
255 AM MDT Thu Oct 3 2019

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 308...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Friday afternoon through
Friday evening. 

* AFFECTED AREA...Fire weather zone 308.

* WIND...25 TO 35 MPH with gusts up to 50 mph. 

* HUMIDITY...10 to 15%

* HAINES...4

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
2 follow-up statements
679 
WWUS85 KCYS 031854
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1254 PM MDT Thu Oct 3 2019

...Red Flag Warning this afternoon and evening. Fire Weather
Watch Friday Afternoon and Early Evening...

.The combination of gusty winds and low humidities will produce
Red Flag conditions this afternoon and early evening. Strong
winds and low humidity are also likely on Friday ahead of an
approaching cold front.

WYZ303-304-041030-
/O.UPG.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
/O.NEW.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
/O.CON.KCYS.FW.W.0030.000000T0000Z-191004T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
1254 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 303. Fire weather zone 304.

* WIND...Southwest 15 to 25 mph with gusts to 35 mph. Winds 
  will increase on Friday with gusts up to 50 mph possible 

* HUMIDITY...Falling to 10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ308-041030-
/O.UPG.KCYS.FW.A.0025.191004T1800Z-191005T0100Z/
/O.NEW.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Laramie Valley/Shirley Basin-
1254 PM MDT Thu Oct 3 2019

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 7 PM MDT Friday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zone 308.

* WIND...Southwest to west 20 TO 30 MPH with local gusts up to 50
  mph.

* HUMIDITY...Falling to 10 to 15% in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
595 
WWUS85 KCYS 040057
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING FRIDAY AFTERNOON FIRE WEATHER ZONES 303...304
and 308...

.The combination of strong and gusty winds and low humidities will
produce Red Flag conditions Friday afternoon.

WYZ303-304-041200-
/O.EXP.KCYS.FW.W.0030.000000T0000Z-191004T0100Z/
/O.CON.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains-
Southwest Carbon County-
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 
304... 
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303 AND 304...

* AFFECTED AREA...Fire weather zones 303 and 304.

* WIND...Southwest 25 to 35 mph with gusts to 50 mph.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of strong
and gusty winds...low relative humidity...and warm temperatures 
can contribute to extreme fire behavior.

&&

$$

WYZ308-041200-
/O.CON.KCYS.FW.W.0031.191004T1800Z-191005T0100Z/
Laramie Valley/Shirley Basin-
657 PM MDT Thu Oct 3 2019

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT FRIDAY
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 308...

* AFFECTED AREA...Fire weather zone 308.

* WIND...Southwest to west 25 to 35 MPH with gusts up to 50 mph.

* HUMIDITY...10 to 15 percent in the afternoon.

* HAINES...4

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of strong
and gusty winds...low relative humidity...and warm temperatures 
can contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Oct 2, 11:24 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 2, 11:24 PM MDT, 3 hours 31 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1124 PM MDT Wed Oct 2 2019

.UPDATE...
Issued at 1122 PM MDT Wed Oct 2 2019

...Please see latest 6Z aviation discussion...

&&

.SHORT TERM...(This evening through Friday)
Issued at 205 PM MDT Wed Oct 2 2019

Tonight...Primary challenge will be low temperatures. Low clouds
will continue to erode from west to east through this evening with
clearing skies and light winds leading to a widespread frost and
freeze, thus we have upgraded our Freeze Watch to a Freeze Warning
in coordination with neighboring offices.

Thursday...Dry southwest flow aloft will help produce an even warmer
day at most locations.

Friday...Temperatures will continue to rise as our counties remain
in the warm sector much of the day ahead of the next cold front. Low
and mid levels look too dry for any precipitation development.

.LONG TERM...(Friday night through Wednesday)
Issued at 205 PM MDT Wed Oct 2 2019

Saturday...A strong cold front will bring a chance of showers and a
few thunderstorms early in the day, with dry weather in the
afternoon in the wake of the cold front. Temperatures will be cooler.

Sunday...Continued cool and dry in the wake of the cold front with
northwest flow aloft.

Monday-Wednesday...A warming trend will develop Monday and Tuesday
as the flow aloft backs to zonal. Wednesday will be cooler, possibly
significantly so, as a stronger Canadian origin cold front moves
across our counties after the morning hours. For now, will keep it
dry based on model trends.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1122 PM MDT Wed Oct 2 2019

Much quieter weather tonight compared to the last couple of
nights. VFR conditions will prevail through the period. Winds will
likely pickup tomorrow afternoon but skies will remain clear
providing excellent flying conditions.

&&

.FIRE WEATHER...
Issued at 205 PM MDT Wed Oct 2 2019

With gusty winds and low humidities, we may see critical
conditions Thursday afternoon and early evening across much of
Carbon County and portions of Albany County. Near critical
conditions may occur across much of southeast Wyoming from Friday
into early next week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Freeze Warning until 9 AM MDT Thursday for WYZ101-102-104-
     106>108-110-115>119.

     Fire Weather Watch from Thursday afternoon through Thursday
     evening for WYZ303-304.

NE...Freeze Warning until 9 AM MDT Thursday for NEZ002-003-019>021-
     054-055-095-096.

&&

UPDATE...CW
SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...CW
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 2, 1:48 PM MDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
148 PM MDT Wed Oct 2 2019

WYZ103-105-109-111>114-032000-
North Laramie Range-Shirley Basin-Central Carbon County-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
148 PM MDT Wed Oct 2 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A Fire Weather Watch is in effect from noon to 7 PM Thursday for
much of Carbon County and the Upper North Platte River Basin for
gusty winds and low humidity.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-106>108-110-
115>119-032000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-Ferris/Seminoe/Shirley Mountains-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-North Snowy Range Foothills-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
148 PM MDT Wed Oct 2 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Freeze Warning is in effect from midnight tonight to 9 AM
Thursday morning. Expect widespread frost and freezing conditions
with low temperatures from the middle 20s to near 30 degrees.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A Fire Weather Watch is in effect from noon to 7 PM Thursday for
the North Snowy Range Foothills for gusty winds and low humidity.

.Spotter information statement...

Spotter activation will not be needed.

Rubin

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 2:55 AM MDTFire Weather WatchCYS10 hr
Oct 3, 3:04 AM MDTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte10 hr
Oct 3, 12:54 PM MDTRed Flag WarningCYS30 hr
Oct 3, 12:58 PM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte47 hr

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.